Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 159, NWS North Platte, NE

May 25, 2007Grant County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2007, 7:22 PM MDT for Grant County, Nebraska. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2007, 7:22 PM MDT (01:22 UTC)
Expired
May 25, 2007, 8:00 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Grant County, NE

The radar

The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:30 PM MDTHAIL 0.755 N Hyannis, NE
May 25, 7:32 PM MDTHAIL 14 N Hyannis, NEQUARTER SIZED HAIL REPORTED COVERING THE GROUND.
May 25, 7:35 PM MDTHAIL 1.254 N Hyannis, NE
May 25, 8:10 PM MDTHAIL 13 S Whitman, NEQUARTER SIZED HAIL REPORTED COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 260122
SVRLBF
NEC075-260200-
/O.NEW.KLBF.SV.W.0159.070526T0122Z-070526T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM MDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 800 PM MDT

* AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HYANNIS...OR ABOUT 32 MILES NORTH OF ARTHUR...AND MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITMAN BY 745 PM MDT...

LAT...LON 4208 10186 4194 10192 4187 10144 4208 10143

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 260132
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT FRI MAY 25 2007

NEC075-260200-
/O.CON.KLBF.SV.W.0159.000000T0000Z-070526T0200Z/
GRANT NE-
732 PM MDT FRI MAY 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHERN GRANT COUNTY...

AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HYANNIS...OR ABOUT 32 MILES NORTH OF ARTHUR...MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITMAN BY 745 PM MDT...
  CARR LAKE BY 755 PM MDT...

HAIL UP TO PENNY SIZE IN DIAMETER HAS BEEN REPORTED 5 MILES NORTH OF 
HYANNIS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4208 10186 4194 10192 4187 10144 4208 10143

$$

MASEK
000 
WWUS53 KLBF 260146
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT FRI MAY 25 2007

NEC075-260200-
/O.CON.KLBF.SV.W.0159.000000T0000Z-070526T0200Z/
GRANT NE-
745 PM MDT FRI MAY 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHERN GRANT COUNTY...

AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITMAN TO HYANNIS...
OR ALONG A LINE EXTENDING FROM 29 MILES WEST OF MULLEN TO 28 MILES
NORTH OF ARTHUR...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITMAN BY 750 PM MDT...
  CARR LAKE BY 800 PM MDT...

HAIL UP TO GOLF BALL SIZE IN DIAMETER HAS BEEN REPORTED NORTH OF  
HYANNIS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4208 10186 4194 10192 4187 10144 4208 10143

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:36 PM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 25, 4:36 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT FRI MAY 25 2007

.UPDATE...
ZONES AND GRIDS UPDATED FOR INCLUSION OF CONVECTIVE WATCH. NO
OTHER CHANGES.

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT FRI MAY 25 2007/

DISCUSSION...
ALL PRESENT AND NEAR TERM INDICATIONS ARE THE WIND ADZY ACROSS NRN
NEBRASKA CAN BE CANCELED THIS AFTN. CONVECTIVE INITIATION THIS
EVENING WILL OVERSHADOW WIND ADZY CONDITIONS.

UNSEASONABLY COOL AIR ACROSS THE NRN TIER U.S. WILL CONTINUE THROUGH
DAY 7. OCCASIONAL DISTURBANCES IN THE RESULTING BELT OF STRONG
WESTERLIES ARE EXPECTED TO PRODUCE RAIN EVENTS EVERY ONE TO TWO DAYS

THIS EVENING...WINDS ALOFT ARE QUITE STRONG SUPPORTING DEEP LONG
LIVED CONVECTION IS SUFFICIENT INSTABILITY DEVELOPS. 12Z NAM AND
CURRENT CONDITIONS SUGGEST PARTS OF NCNTL NEB WOULD BE MOST FAVORABLE
AND THE SOUTH INTO INTO SOUTHWEST NEBRASKA WHERE DEVELOPING WARM AIR
ADVECTION ACROSS SERN COLO IS AIMED. LOW LEVEL MOISTURE APPEARS TO BE
SOMEWHAT DELINQUENT AT THIS TIME BUT DEW POINTS OVER KS ARE STEADILY
RISING THROUGH THE 50S. MOST LIKELY SET UP WOULD BE FOR ELEVATED
CONVECTION TO FIRE THIS EVENING WITH LARGE HAIL THE PRIMARY SEVERE
WEATHER EVENT.

SATURDAY...CONVECTION SHOULD EXIT THE FCST AREA SATURDAY AM. MODEL
TEMPS ARE A CLOSE BLEND OF NAM12 2M TEMPS AND GUIDANCE WHICH ARE
VERY CLOSELY CLUSTERED AROUND 65 TO 73F FOR HIGHS DEPENDING ON
LOCATION. ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH SATURDAY
NIGHT. THE NAM HAS BEEN VERY PERSISTENT WITH THIS FEATURE. THE FCST
CARRIES POPS SATURDAY NIGHT AND INTO SUNDAY AFTN AS THE NAM DEVELOPS
A MESOHIGH SUPPORTING AN EXPANSIVE AREA OF MOISTURE AND WEAK
ISENTROPIC LIFT. HIGHEST CONFIDENCE IS FOR TSTMS DEVELOPING SATURDAY
NIGHT AND EARLY SUNDAY. THE SLIGHT CHC POP SUNDAY AFTN IS
SPECULATIVE AND BASED ON THE PREMISE OF DIURNAL DESTABILIZATION. THE
TEMP FCST IS STRONGLY TILTED TOWARD GUIDANCE AS THE NAM MESOHIGH AND
RESIDUAL CLOUDINESS IS HOLDING TEMPS TO JUST THE 50S SUNDAY AFTN. THE
OFFICIAL FCST IS FOR LOWER 70S.

MONDAY..THE ECMWF AND GFS ARE IN VERY GOOD AGREEMENT AS IS THE
NAM12. BRISK SOUTH WINDS AND A STRONG WAA PATTERN WILL BE UNDERWAY
WITH TEMPS RISING WELL INTO THE 80S. WE EXPECT THE ATM WILL BE CAPPED
LIMITING RAIN CHCS TO JUST ISOLATED TSTM.

MONDAY NIGHT AND TUESDAY...BOTH MODELS ARE IN VERY GOOD AGREEMENT.
A COLD FROPA IS EXPECTED TUESDAY AFTN. CONDITIONS WILL BE SOMEWHAT
FAVORABLE FOR SEVERE STORMS MONDAY NIGHT ONCE THE CAP WEAKENS.
THE ATM WILL BE MOIST AND UNSTABLE BUT WINDS ALOFT WILL BE WEAK SO
MULTICELL PULSE TSTM CLUSTERS APPEAR BE THE MOST LIKELY STORM MODE.
WINDS ALOFT INCREASE SOMEWHAT TUESDAY AND IF THE ATM IS STILL
UNSTABLE WE EXPECTED STORMS WOULD REDEVELOP.

WEDNESDAY THROUGH FRIDAY...THIS PORTION OF THE FCST RELIES HEAVILY
ON THE HPC PROVIDED GRIDS WHICH ARE BASED ON A 50 50 BLEND OF THE
GFS AND ECMWF. THE FCST IS LARGELY DRY SAVE FOR SLIGHT CHC OR
ISOLATED TSTMS. TEMPS ARE COOLED INTO THE 70S. ALL INDICATIONS ARE
THE FCST AREA WILL BE UNDER A GENERALLY STABLE CANADIAN HIGH
PRESSURE SYSTEM.

AVIATION...
GENERALLY VFR CONDITIONS UNTIL TSRA DEVELOPMENT FROM WEST TO EAST
THIS AFTERNOON AND EVENING. THE STRONGEST STORMS...EXPECTED TO BE
WEST OF A LINE FROM KLBF-KVTN...WILL PRODUCE IFR CONDITIONS AND
POTENTIALLY LARGE HAIL. STRATUS IS POSSIBLE NEAR KVTN AFTER 6Z
BEHIND A COLD FRONT WITH WINDS BECOMING NW.

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 2:35 PM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT FRI MAY 25 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-262045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CDT FRI MAY 25 2007 /235 PM MDT FRI MAY 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT. STORMS WILL TRACK
EAST THROUGH THE OVERNIGHT HOURS AT AROUND 20 MPH. SEVERE
STORMS...WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS WILL BE POSSIBLE...ESPECIALLY WEST OF A LINE FROM AINSWORTH
TO CURTIS THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A THREAT OF SEVERE THUNDERSTORMS IN PARTS OF WESTERN AND
NORTH CENTRAL NEBRASKA SATURDAY THROUGH MONDAY.

AFTER THE FRONT BECOMES NEARLY STATIONARY ALONG THE KANSAS-
NEBRASKA BORDER...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT TO
THE PANHANDLE AND SOUTHWEST NEBRASKA BOTH SATURDAY AND SUNDAY
WITH THE MOST FAVORABLE TIME BEING IN THE AFTERNOONS AND EVENINGS.

AFTER THE FRONT STALLS...IT IS EXPECTED TO DISSIPATE. HOWEVER...
ANOTHER SYSTEM FROM THE NORTHWEST IS LIKELY TO PRODUCE
THUNDERSTORMS MONDAY NIGHT IN NORTH CENTRAL AND NORTHWEST NEBRASKA
WITH THE THREAT OF SEVERE THUNDERSTORMS CONTINUING.

BEYOND THAT...THE RESULTING COOLER TEMPERATURES WILL REDUCE THE
RISK OF SEVERE WEATHER WEDNESDAY AND THURSDAY AS THE FRONT MOVES
OUT OF THE AREA AND ONTO THE SOUTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS/JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:47 PM MDTSevere Thunderstorm WarningLBFCherry58 min
May 25, 7:43 PM MDTSevere Thunderstorm WarningLBFCherry62 min
May 25, 7:57 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker63 min
May 25, 9:10 PM MDTSevere Thunderstorm WarningLBFHooker, Thomas50 min
May 25, 9:14 PM MDTSevere Thunderstorm WarningLBFArthur46 min
May 25, 9:57 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson63 min
May 25, 11:09 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.